Alert archive / South Dakota / Wind Advisories in 2006

Wind Advisory 8, NWS Aberdeen, SD

March 30, 200626 counties in South Dakota; Big Stone County, Traverse County, Minnesota

NWS Aberdeen, SD issued this wind advisory at Mar 30, 2006, 3:03 PM CST for 26 counties in South Dakota; Big Stone County, Traverse County, Minnesota. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Mar 30, 2006, 3:03 PM CST (21:03 UTC)
Expired
Mar 30, 2006, 8:34 PM CST
In force
6 hr
Issued by
NWS Aberdeen, SD
All 28 counties

Big Stone County, MN, Traverse County, MN, Brown County, SD, Buffalo County, SD, Campbell County, SD, Clark County, SD, Codington County, SD, Corson County, SD, Day County, SD, Deuel County, SD, Dewey County, SD, Edmunds County, SD, Faulk County, SD, Grant County, SD, Hamlin County, SD, Hand County, SD, Hughes County, SD, Hyde County, SD, Jones County, SD, Lyman County, SD, Marshall County, SD, McPherson County, SD, Potter County, SD, Roberts County, SD, Spink County, SD, Stanley County, SD, Sully County, SD, Walworth County, SD

The radar

The Aberdeen radar (KABR), 56 km from the middle of the area, began a volume at 21:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Aberdeen, SD (KABR), launched 12:00Z, 9.1 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 12:00Z on 2006-03-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 20 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 12:00Z on 2006-03-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 134 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
20 J/kg
Mixed-layer CIN
-450 J/kg
Mixed-layer LCL
779 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
134 m²/s²
0-3 km storm-relative helicity
102 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KABR 302103
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
303 PM CST THU MAR 30 2006

.A STORM SYSTEM WILL MOVE INTO MINNESOTA OVERNIGHT. THIS SYSTEM
WILL DEVELOP STRONG WINDS FROM WEST TO EAST ACROSS SOUTH DAKOTA
LATER THIS EVENING AND OVERNIGHT. THE WINDS WILL BE STRONG EVEN
THROUGH FRIDAY. 

SDZ003-004-009-015-016-033>035-045-048-310515-
/O.NEW.KABR.WI.Y.0008.060330T2103Z-060331T1800Z/
CORSON-CAMPBELL-WALWORTH-DEWEY-POTTER-STANLEY-SULLY-HUGHES-JONES-
LYMAN-
INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...MOBRIDGE...
TIMBER LAKE...GETTYSBURG...FORT PIERRE...ONIDA...PIERRE...MURDO...
PRESHO
303 PM CST THU MAR 30 2006 /203 PM MST THU MAR 30 2006/

...WIND ADVISORY IN EFFECT UNTIL 12 PM CST /11 AM MST/ FRIDAY...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 12 PM CST /11 AM MST/ FRIDAY.

STRONG AND GUSTY NORTHWEST WINDS OF 25 TO 40 MPH WILL DEVELOP
ACROSS THE AREA THIS EVENING. THE WINDS ARE EXPECTED TO PERSIST
THROUGH AT LEAST THE FIRST PART OF FRIDAY.  

USE CAUTION WHEN TRAVELING...ESPECIALLY IF YOU ARE DRIVING A HIGH
PROFILE VEHICLE.  SECURE ANY LOOSE ITEMS OUTSIDE OR BRING THEM
INDOORS.

$$

SDZ005-006-010-017-018-036-037-051-310515-
/O.NEW.KABR.WI.Y.0008.060331T0300Z-060401T0000Z/
MCPHERSON-BROWN-EDMUNDS-FAULK-SPINK-HYDE-HAND-BUFFALO-
INCLUDING THE CITIES OF...EUREKA...ABERDEEN...IPSWICH...
FAULKTON...REDFIELD...HIGHMORE...MILLER...FORT THOMPSON
303 PM CST THU MAR 30 2006

...WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 6 PM CST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 6 PM CST
FRIDAY. 

STRONG AND GUSTY NORTHWEST WINDS WILL DEVELOP ACROSS THE REGION
TOWARD MID EVENING. EXPECT 25 TO 40 MPH WINDS BY THAT TIME. THE
STRONG WINDS WILL LIKELY LAST THROUGH THE DAY ON FRIDAY.  

USE CAUTION WHEN TRAVELING...ESPECIALLY IF YOU ARE DRIVING A HIGH
PROFILE VEHICLE.  SECURE ANY LOOSE ITEMS OUTSIDE OR BRING THEM
INDOORS.

$$

MNZ039-046-SDZ007-008-011-019>023-310515-
/O.NEW.KABR.WI.Y.0008.060331T0600Z-060401T0000Z/
TRAVERSE-BIG STONE-MARSHALL-ROBERTS-DAY-CLARK-CODINGTON-GRANT-
HAMLIN-DEUEL-
INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...BRITTON...
SISSETON...WEBSTER...CLARK...WATERTOWN...MILBANK...CASTLEWOOD...
CLEAR LAKE
303 PM CST THU MAR 30 2006

...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM CST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM CST
FRIDAY. 

STRONG AND GUSTY WINDS SHOULD DEVELOP ACROSS THE AREA AROUND
MIDNIGHT...AND THEN LAST THROUGH THE DAY ON FRIDAY. NORTHWEST
WINDS AROUND 25 TO 40 MPH ARE EXPECTED AT THAT TIME.  

USE CAUTION WHEN TRAVELING...ESPECIALLY IF YOU ARE DRIVING A HIGH
PROFILE VEHICLE.  SECURE ANY LOOSE ITEMS OUTSIDE OR BRING THEM
INDOORS.

$$
TDK
1 follow-up statement
000 
WWUS73 KABR 310234
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
834 PM CST THU MAR 30 2006

.A STORM SYSTEM IS MOVING INTO MINNESOTA OVERNIGHT. THE WIND WITH
THIS SYSTEM HAS DIMINISHED...SO THE WIND ADVISORY IS CANCELED.

SDZ003-004-009-015-016-033>035-045-048-310345-
/O.CAN.KABR.WI.Y.0008.000000T0000Z-060331T1800Z/
CORSON-CAMPBELL-WALWORTH-DEWEY-POTTER-STANLEY-SULLY-HUGHES-JONES-
LYMAN-
INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...MOBRIDGE...
TIMBER LAKE...GETTYSBURG...FORT PIERRE...ONIDA...PIERRE...MURDO...
PRESHO
834 PM CST THU MAR 30 2006 /734 PM MST THU MAR 30 2006/

...WIND ADVISORY IS CANCELLED...

WIND TONIGHT WILL STAY STRONG FROM THE NORTHWEST AT 20 TO 30 MPH
WITH HIGHER GUSTS...BUT WILL STAY BELOW WIND ADVISORY SPEEDS.

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS CANCELED THE WIND
ADVISORY.

$$

SDZ005-006-010-017-018-036-037-051-310345-
/O.CAN.KABR.WI.Y.0008.060331T0300Z-060401T0000Z/
MCPHERSON-BROWN-EDMUNDS-FAULK-SPINK-HYDE-HAND-BUFFALO-
INCLUDING THE CITIES OF...EUREKA...ABERDEEN...IPSWICH...
FAULKTON...REDFIELD...HIGHMORE...MILLER...FORT THOMPSON
834 PM CST THU MAR 30 2006

...WIND ADVISORY IS CANCELLED...

WIND TONIGHT WILL STAY STRONG FROM THE NORTHWEST AT 20 TO 30 MPH
WITH HIGHER GUSTS...BUT WILL STAY BELOW WIND ADVISORY SPEEDS.

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS CANCELED THE WIND
ADVISORY. 

$$

MNZ039-046-SDZ007-008-011-019>023-310345-
/O.CAN.KABR.WI.Y.0008.060331T0600Z-060401T0000Z/
TRAVERSE-BIG STONE-MARSHALL-ROBERTS-DAY-CLARK-CODINGTON-GRANT-
HAMLIN-DEUEL-
INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...BRITTON...
SISSETON...WEBSTER...CLARK...WATERTOWN...MILBANK...CASTLEWOOD...
CLEAR LAKE
834 PM CST THU MAR 30 2006

...WIND ADVISORY IS CANCELLED...

WIND TONIGHT WILL TURN TO THE NORTHWEST AT INCREASE TO 20 TO 30
MPH WITH HIGHER GUSTS...BUT WILL NOT REACH WIND ADVISORY SPEEDS.

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS CANCELED THE WIND
ADVISORY. 

$$

KEEFE

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Aberdeen, SD wrote its last area forecast discussion before this wind advisory went out at Mar 30, 2:15 PM CST, 48 minutes earlier.

Area forecast discussion, Mar 30, 2:15 PM CST, 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ABERDEEN SD
215 PM CST THU MAR 30 2006

.SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT
PRETTY ACTIVE WEATHER SETTING UP FOR TONIGHT INTO FRIDAY.  DECENT
STORM SYSTEM TAKING SHAPE OVER SOUTHEAST NEBRASKA CURRENTLY.  THIS
STORM EXPECTED TO TRACK INTO NORTH CENTRAL MINNESOTA BY THURSDAY
MORNING.  SOME BREAKS IN THE CLOUDS HAVE ALLOWED FOR
DESTABILIZATION OVER THE EASTERN CWA THIS AFTERNOON AND WEAK
THUNDERSTORMS HAVE ERUPTED.  EXPECT THIS TO CONTINUE INTO THE
EVENING.  THEN LATER ON DEFORMATION ZONE IS EXPECTED TO FORM AND
MOVE OVER ESPECIALLY THE NORTHEAST CWA.  HEAVY RAIN A POSSIBILITY
THIS AREA...BUT WILL HOLD OFF ON ANY HIGHLIGHTS GIVEN FACT THAT MAIN
TROUBLE SPOT IS TRAVERSE COUNTY AND FEEL ANY PROBLEMS HERE CAN BE
HANDLED BEST BY LOCAL WARNINGS/STATEMENTS.  REST OF AREA RIVERS AND
STREAMS PRETTY WELL WITHIN THEIR BANKS AND FLASH FLOOD GUIDANCE IS
GENERALLY GREATER THAN AN INCH AND A HALF.  SOME LINGERING LIGHT
PRECIPITATION ON FRIDAY OTHERWISE EXPECT A SLOW CLEARING TREND.
NEXT CHANCE OF PRECIPITATION ENTERS THE PICTURE THIS WEEKEND AS WAVE
MOVES QUICKLY OUT OF THE ROCKIES AND ACROSS THE FORECAST AREA.
SCATTERED POPS STILL LOOK APPROPRIATE FOR THIS SYSTEM.  THE OTHER
CONCERN THROUGH THE FIRST PART OF THE SHORT RANGE IS WIND.  PRESSURE
RISES NOW NUDGING INTO WESTERN CWA SHOULD AMPLIFY AS SURFACE LOW
WRAPS UP TO THE SOUTH.  ITS A BIT CLOSE BUT 925 WINDS AND EVEN 850
WINDS SUGGEST A GOOD POSSIBILITY OF MEETING ADVISORY CRITERIA FIRST
AROUND MO RIVER THIS EVENING...SPREADING EAST OVERNIGHT AND LASTING
THROUGH GOOD PORTION OF FRIDAY.  HAVE FOLLOWED THIS LOGIC IN GRIDS.
AS FOR TEMPS...NOT TOO MUCH CHANGE FROM PREVIOUS GRIDS OR
GUIDANCE.

.LONG TERM...MONDAY THROUGH THURSDAY
MODELS ARE FAIRLY SIMILAR IN BRINGING OUT BIG PIECE OF WESTERN CONUS
TROF TOWARD MID OR LATTER PART OF NEXT WEEK.  PROBABILITIES WE HAVE
IN THE GRIDS LOOKED ON TRACK AND EVEN UPPED THEM A BIT DURING SOME
TIME PERIODS.  TEMPERATURES WERE MODIFIED A BIT TO REFLECT SOME OF
THE LATEST TRENDS IN MOS.  COULD BE A FAIRLY ACTIVE PERIOD.

&&
.ABR WATCHES/WARNINGS/ADVISORIES...
SD...WIND ADVISORY ENTIRE SOUTH DAKOTA CWA BY 06Z.
MN...WIND ADVISORY BIG STONE AND TRAVERSE AFTER 06Z.
&&

TDK
Hazardous weather outlook, Mar 30, 5:46 AM CST, 9 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ABERDEEN SD
546 AM CST THU MAR 30 2006

SDZ003>005-009-010-015>017-033>037-045-048-051-311200-
CORSON-CAMPBELL-MCPHERSON-WALWORTH-EDMUNDS-DEWEY-POTTER-FAULK-
STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO-
546 AM CST THU MAR 30 2006 /446 AM MST THU MAR 30 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL SOUTH
DAKOTA AND NORTH CENTRAL SOUTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

MNZ039-046-SDZ006>008-011-018>023-311200-
TRAVERSE-BIG STONE-BROWN-MARSHALL-ROBERTS-DAY-SPINK-CLARK-
CODINGTON-GRANT-HAMLIN-DEUEL-
546 AM CST THU MAR 30 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
MINNESOTA AND NORTHEAST SOUTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

A STRONG AREA OF LOW PRESSURE MOVING ACROSS THE NORTHERN PLAINS
WILL BRING SHOWERS AND THUNDERSTORMS TODAY AND TONIGHT. THE
THUNDERSTORMS ARE NOT EXPECTED TO BE SEVERE. ALTHOUGH...LOCALLY
HEAVY RAINFALL IS POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

MOHR

Nearby

Wind Advisories in South Dakota, 2006Wind Advisories in Minnesota, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.